MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned, and the lot number was confirmed with the packaging returned with the device.During visual inspection, the guidewire distal tip was noted to be kinked/bent.The guidewire ptfe (polytetrafluoroethylene) coating was noted to be peeling in multiple areas to 44cm from the proximal end.The core wire distal end was observed through the distal tip dome.Hydrophilic coating was hydrated there were no anomalies noted.Functional testing was not completed due to device condition.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that unpacked a synchro guidewire and no anomaly was noticed.During flushing, the operator found the tip of guidewire was kinked.The device was returned and it was confirmed that the distal tip of the guidewire had been kinked and the proximal ptfe coating was noted to be peeled.It is possible that the guidewire was damaged during removal from its packaging hoop, therefore an assignable cause of handling damage will be assigned to the reported and analyzed event of guidewire distal end/tip kinked/bent.The peeling noted to the ptfe coating is indicative of interaction with an under tightened torque device or backloading through the introducer.An assignable cause of handling damage will be assigned to the reported and analyzed event of guidewire ptfe coating peeling.
 
Event or Problem Description
The guidewire (subject device) was returned for analysis and during device investigation, it was discovered that the guidewire (subject device) ptfe (polytetrafluoroethylene) inner coating was peeling from the body of the guidewire.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20611763
Report Number3012931345-2024-00194
Device Sequence Number8163990
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public(01)07613252186922(17)250124(10)0000219065
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2025
Device Catalogue NumberM00313010
Device Lot Number0000219065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian